Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 237, NWS Shreveport, LA

June 20, 2007Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 20, 2007, 4:03 PM CDT for Cass County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 4:03 PM CDT (21:03 UTC)
Expired
Jun 20, 2007, 5:00 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:08 PM CDTTSTM WND DMG6 Se Linden, TXTREES DOWN ON HWY 125 HALF WAY BETWEEN LINDEN AND KILDARE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3027 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 202105
SVRSHV
TXC067-202200-
/O.NEW.KSHV.SV.W.0237.070620T2103Z-070620T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 500 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KILDARE...OR ABOUT 13 MILES WEST OF VIVIAN...AND MOVING NORTHWEST
  NEAR 10 MPH.

  KILDARE...LINDEN AND BIVENS ARE IN THE PATH OF THIS SEVERE         
  THUNDERSTORM.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.  

LAT...LON 3327 9406 3295 9406 3289 9408 3289 9449
      3294 9462 3312 9464 3312 9458 3319 9439
      3319 9434

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:51 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 20, 2:51 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUN 20 2007

.DISCUSSION...

KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE
AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS.
THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER
KSHV.  ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE
ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET.
OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER
LEVEL RIDGE THROUGH THE WEEKEND.  LATEST MODEL RUNS HAVE CHANGED
SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE
FURTHER WEST.  THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE
AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON.  THUS...MINIMAL
POPS IN THE SHORT TERM.  NEAR THE END OF THE WEEKEND...AN UPPER
LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO
THE OK-ARKLATEX BEGINNING MONDAY NIGHT.  THIS WILL BRING A LITTLE
RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS
ACTUALLY SLIGHTLY BELOW NORMAL.  UNTIL THEN...GUIDANCE REMAINS TOO
COOL...AND WE/LL STAY ABOVE IT.

&&

.AVIATION...

CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE
BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR
CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING
WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM
RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR
UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  71  97 /  20  20  10  20
MLU  66  95  64  97 /  20  10  10  10
DEQ  70  91  67  94 /  20  20  10  10
TXK  70  92  69  96 /  20  20  10  10
ELD  68  95  64  97 /  20  20  10  10
TYR  73  91  73  94 /  20  20  20  20
GGG  72  94  69  96 /  20  20  20  20
LFK  72  93  70  96 /  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:02 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus43 min
Jun 20, 4:40 PM CDTFlash Flood WarningSHVTitus4 hr
Jun 20, 4:49 PM CDTFlash Flood WarningSHVCamp4 hr
Jun 20, 4:54 PM CDTSevere Thunderstorm WarningSHVUpshur51 min
Jun 20, 5:00 PM CDTSevere Thunderstorm WarningSHVMorris45 min
Jun 20, 5:05 PM CDTFlash Flood WarningSHVMorris4 hr
Jun 20, 5:32 PM CDTSevere Thunderstorm WarningSHVBowie58 min
Jun 20, 5:43 PM CDTFlash Flood WarningSHVUpshur4 hr
Jun 20, 5:59 PM CDTSevere Thunderstorm WarningSHVHarrison61 min
Jun 20, 6:25 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.